Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 15, 2018, 11:41 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2018, 11:41 AM MDT (17:41 UTC)
- Expired
- Jun 15, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
037 WWUS85 KCYS 151741 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1141 AM MDT Fri Jun 15 2018 ...Critical Fire Weather Conditions expected this afternoon and evening for Fire Weather Zones 305...307 and 309... WYZ305-307-309-160200- /O.NEW.KCYS.FW.W.0010.180615T1741Z-180616T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 1141 AM MDT Fri Jun 15 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. Fire weather zone 309. * WIND...West southwest at 25 to 35 mph with gusts to 40 mph in the afternoon. * HUMIDITY...Minimum values of 10 to 15% increasing late this evening. * THUNDERSTORMS... Isolated thunderstorms will develop this afternoon and evening. Thunderstorms will produce erratic winds and occasional lightning. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
736 WWUS85 KCYS 160154 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 754 PM MDT Fri Jun 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND 309... WYZ305-307-309-160300- /O.EXP.KCYS.FW.W.0010.000000T0000Z-180616T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 754 PM MDT Fri Jun 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND 309... Slowly diminishing winds and relative humidities rising above 15 percent can be expected after sunset. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 15, 5:29 AM MDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 5:29 AM MDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 529 AM MDT Fri Jun 15 2018 .SHORT TERM...(Today through Sunday) Issued at 244 AM MDT Fri Jun 15 2018 Forecast concerns with this morning package deal with fire weather today, followed by rain chances/intensities over the weekend. Currently...Frontal boundary drapes from east to west along a line from Chadron to Wheatland to Muddy Gap this morning. Dewpoints in the 50s north of the front with 30s and 40s south of the front. Radar showing some elevated convection across our northern zones north of the front. Doubt any precip is reaching the ground though as cells have moved over sensors, but no rainfall was reported. For today...Another windy day across Carbon and Albany Counties as GFS 700mb winds forecast 30-35kts. With increasing clouds and humidity though, do think we will stay above critical levels on humidity today. Will handle the winds in an SPS for the fire zones that are reported ready on fuels. Showers and thunderstorms today will be mainly confined to the south Laramie Range. PWATS really begin jumping tonight into Saturday. Start off at around .3 inches this morning, but by tonight, GFS sounding for Rawlins up to .65 after midnight and then .75 by noon Saturday. Across the Panhandle, PWATS up to well over 1.25 inches by noon Saturday as the subtropical moisture from the southwest begins to move into the area. Should see widespread showers and thunderstorms Saturday and Saturday night. Forecast storm motions really slow Saturday night into Sunday as PWATS approach 1.5 inches across the Panhandle. Long/skinny CAPE profiles on soundings suggest heavy rainfall. ECMWF forecast close to 2 inches of rainfall along and north of a line from Alliance to Wheatland to Rawlins. May need a Flash Flood Watch for Sunday as the event draws a little closer time wise. Also may need for the Badger Creek Burn scar as well. .LONG TERM...(Sunday night through Thursday) Issued at 244 AM MDT Fri Jun 15 2018 Sunday night/Monday...Expecting scattered to numerous showers and thunderstorm Sunday night with abundant low and mid level moisture present and diffluent southwest flow aloft with low level upslope aiding in lift. During the day Monday, best forcing will be over our western counties on the western edge of low level upslope southeast winds since our eastern counties will likely be too stable at low levels for convective development. Thus, expect scattered showers and thunderstorms developing in the afternoon west of a Douglas to Cheyenne line with precipitation slowly drifting eastward in the evening. Continued relatively cool with all the cloud cover and widespread precipitation coverage. Tuesday...As the upper trough moves into western Wyoming, another shortwave trough aloft rotates northward across our counties, and with abundant low and mid level moisture present, expect scattered showers and thunderstorms again, focused along a Douglas to Cheyenne line in the afternoon, then drifting slowly eastward in the evening. Wednesday...With broad trough remaining over the Rockies and abundant low and mid level moisture present, expect another round of scattered showers and thunderstorms in the afternoon and evening, most numerous along and east of Interstate 25. Thursday...Similar scenario to Wednesday with enough low and mid level moisture and instability to produce scattered afternoon and evening showers and thunderstorms. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 527 AM MDT Fri Jun 15 2018 Wyoming TAFS...VFR at Rawlins with winds gusting to 38 knots from 15Z to 01Z. VFR at Laramie and Cheyenne with thunderstorms nearby from 18Z to 01Z and wind gusts up to 40 knots. Nebraska TAFS...VFR. Wind gusts to 23 knots from 15Z to 02Z. && .FIRE WEATHER... Issued at 144 AM MDT Fri Jun 15 2018 Looks like afternoon humidity should be higher today over yesterday as subtropical moisture from the southwest moves into the area. It will still be windy today across Carbon and Albany Counties, which will be west of a stalled out cold front from Chadron to north of Rawlins. South and west of this front, wind gusts to 30-35 mph likely again today. But given the higher humidity today, do think we will stay above critical levels for fire weather today. Wetting rain chances increase significantly tonight into Saturday. Sunday could see heavy rainfall that could have adverse impacts on the Badger Creek burn scar with potential flash flooding and mud slides. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 15, 3:37 AM MDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 337 AM MDT Fri Jun 15 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-160945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 337 AM MDT Fri Jun 15 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms will develop this afternoon, mainly from Douglas, to Wheatland to Cheyenne and nearby locations, with isolated to widely scattered thunderstorms everywhere this evening. A few storms today along a Douglas to Lusk line may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers, along with scattered thunderstorms will develop in the afternoons and evenings, with some of the storms producing locally heavy rain Saturday night and Sunday, and possibly into early next week. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:10 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 15, 1:20 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 23 min |
| Jun 15, 2:30 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jun 15, 3:05 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 15, 3:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 15, 5:28 PM MDT | Special Weather Statement | CYS | Platte | 32 min |
| Jun 15, 5:39 PM MDT | Special Weather Statement | CYS | Platte | 36 min |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.